MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CARDIOTHORACIC ADAPTOR; BARD THREE-IN-ONE DRAIN CONNECTOR

C.R. BARD, INC. (COVINGTON) -1018233 BARD CARDIOTHORACIC ADAPTOR; BARD THREE-IN-ONE DRAIN CONNECTOR
Catalog Number 072510
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that additional ports were accidentally opening, and the bulkiness of the drain caused discomfort.Health professional stated they were concerned that the bulkiness could cause skin breakdown post cardiac surgery.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿product damaged upon arrival¿ with a potential root cause of "inappropriate package design".The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿caution after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Pk7644301 11/2016 manufacturer: c.R.Bard, inc.Covington, ga 30014 usa 1-800-526-4455 www.Bardmedical.Com assembled in mexico consult instructions for use.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".
 
Event or Problem Description

Brand Name
BARD CARDIOTHORACIC ADAPTOR
Common Device Name
BARD THREE-IN-ONE DRAIN CONNECTOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9416523
Report Number1018233-2019-07741
Device Sequence Number11493553
Product Code GCE
UDI-Device Identifier00801741050046
UDI-Public(01)00801741050046
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number072510
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1